Journal of Symbolic Logic

Universally Baire sets and definable well-orderings of the reals

Sy D. Friedman and Ralf Schindler

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let n ≥ 3 be an integer. We show that it is consistent (relative to the consistency of n-2 strong cardinals) that every σ1n-set of reals is universally Baire yet there is a (lightface) projective well-ordering of the reals. The proof uses “David’s trick” in the presence of inner models with strong cardinals.

Article information

Source
J. Symbolic Logic, Volume 68, Issue 4 (2003), 1065-1081.

Dates
First available in Project Euclid: 31 October 2003

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1067620173

Digital Object Identifier
doi:10.2178/jsl/1067620173

Mathematical Reviews number (MathSciNet)
MR2017341

Zentralblatt MATH identifier
1055.03028

Subjects
Primary: 03E35: Consistency and independence results 03E45: Inner models, including constructibility, ordinal definability, and core models 03E55: Large cardinals

Keywords
Descriptive set theory large cardinals inner models

Citation

Friedman, Sy D.; Schindler, Ralf. Universally Baire sets and definable well-orderings of the reals. J. Symbolic Logic 68 (2003), no. 4, 1065--1081. doi:10.2178/jsl/1067620173. https://projecteuclid.org/euclid.jsl/1067620173


Export citation

References

  • R. David $\Delta^1_3$ reals, Annals of Mathematical Logic, vol. 23 (1982), pp. 121--125.
  • Q. Feng, M. Magidor, and H. Woodin Universally Baire sets of reals, Set theory of the continuum (Judan et al., editors), Mathematical Sciences Research Institute Publications, vol. 26, Springer Verlag,1992, pp. 203--242.
  • S. D. Friedman David's trick, Proceedings of the 1997 asl summer meeting at leeds, vol. 258, Cambridge University Press,1999, pp. 67--71.
  • K. Hauser The consistency strength of projective absoluteness, Annals of Pure and Applied Logic, vol. 74 (1995), pp. 245--295.
  • K. Hauser and R.-D. Schindler Projective uniformization revisited, Annals of Pure and Applied Logic, vol. 103 (2000), pp. 109--153.
  • T. Jech Set theory, San Diego,1978.
  • A. S. Kechris and Y. N. Moschovakis Notes on the theory of scales, Cabal seminar 76--77 (A. S. Kechris and Y. N. Moschovakis, editors), Lecture Notes in Math., vol. 689, Berlin,1978, pp. 1--53.
  • D. A. Martin and R. M. Solovay A basis theorem for $\Sigma^1_3$ sets of reals, Annals of Mathematics, vol. 89 (1969), pp. 138--160.
  • W. Mitchell and J. Steel Fine structure and iteration trees, Lecture Notes in Logic, vol. 3, Springer-Verlag, Berlin,1994.
  • R. Schindler The core model for almost linear iterations, Annals of Pure and Applied Logic, vol. 116 (2002), pp. 207--274.
  • J. R. Steel Projectively well-ordered inner models, Annals of Pure and Applied Logic, vol. 74 (1995), pp. 77--104.
  • H. Woodin On the consistency strength of projective uniformization, Logic colloquium 81 (Amsterdam) (J. Stern, editor), North-Holland,1982, pp. 365--383.